DOI 10.1016/j.pediatrneurol.2014.03.015
Acute onset rhythmic hiccup-like respirations secondary to oral baclofen toxicity.
Аннотация
OBJECTIVE
Baclofen toxicity has been associated with seizures, coma, apnea, autonomic disturbances, and cardiac conduction abnormalities. It has not been associated with rhythmic hiccup-like respirations.
METHOD: We report a patient with suspected baclofen toxicity.
RESULTS
Our patient is a 19-year-old girl with cerebral palsy secondary to prematurity and repaired tetralogy of Fallot who had started oral baclofen 8 months before to diminish spasticity. Her main concern was the acute onset of rhythmic, deep, continual, hiccup-like breaths every few seconds, increasing in frequency with exhaustion, and disappearing in sleep. The night after her evaluation, her symptoms significantly worsened. She presented at the Johns Hopkins pediatric emergency room where her symptoms were only somewhat responsive to a benzodiazepine; she was discharged without a clear etiology. After discussion the next day, her baclofen dose was reduced. Within 12 hours, her abnormal respirations disappeared without recurrence.
CONCLUSIONS
Respiration involves glutamatergic excitatory synaptic input to medullary inspiratory γ-aminobutyric acid-mediated pacemaker neurons. Baclofen acts on presynaptic γ-aminobutyric acid B receptors on glutamate axons; derangement of this system may explain the irregular respirations in our patient in a dose-dependent fashion.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.